Differential Equations

, Volume 54, Issue 4, pp 450–467 | Cite as

On the Asymptotics of Eigenvalues of a Fourth-Order Differential Operator with Matrix Coefficients

  • I. N. Braeutigam
  • D. M. Polyakov
Ordinary Differential Equations


We study a fourth-order differential operator with matrix coefficients whose domain is determined by the Dirichlet boundary conditions. An asymptotics of the weighted average of the eigenvalues of this operator is obtained in the general case. As a consequence of this result, we present the asymptotics of the eigenvalues in several special cases. The obtained results significantly improve the already known asymptotic formulas for the eigenvalues of a one-dimensional fourth-order differential operator.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Gantmakher, F.R., Teoriya matrits (Theory of Matrices), Moscow: Nauka, 1967.zbMATHGoogle Scholar
  2. 2.
    Naimark, M.A., Linear Differential Operators, New York: Frederic Ungar Publ., 1967–1968.zbMATHGoogle Scholar
  3. 3.
    Maksudov, F.G. and Veliev, O.A., Spectral analysis of differential operators with periodic matrix coefficients, Differ. Equations, 1989, vol. 25, no. 3, pp. 271–277.MathSciNetGoogle Scholar
  4. 4.
    Veliev, O.A., On the basis property of the root functions of differential operators with matrix coefficients, Cent. Eur. J. Math., 2011, vol. 9, no. 3, pp. 657–672.MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Veliev, O.A., Nonself-adjoint Sturm–Liouville operators with matrix potentials, Math. Notes, 2007, vol. 81, no. 4, pp. 440–448.MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Seref, F. and Veliev, O.A., On sharp asymptotic formulas for the Sturm–Liouville operator with a matrix potential, Math. Notes, 2016, vol. 100, no. 2, pp. 291–297.MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Seref, F. and Veliev, O.A., On nonself-adjoint Sturm–Liouville operators in the space of vector functions, Math. Notes, 2014, vol. 95, no. 1–2, pp. 180–190.MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Uskova, N.B., On spectral properties of Sturm–Liouville operators in the space of vector functions, Ufa Math. J., 2015, vol. 7, no. 3, pp. 84–94.MathSciNetCrossRefGoogle Scholar
  9. 9.
    Uskova, N.B., On the spectral properties of a second-order differential operator with a matrix potential, Differ. Equations, 2016, vol. 52, no. 5, pp. 579–588.MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Shkalikov, A.A., Perturbations of self-adjoint and normal operators with discrete spectrum, Russ. Math. Surveys, 2016, vol. 71, no. 5, pp. 907–964.MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Baskakov, A.G., A theorem on splitting an operator and some related questions in the analytic theory of perturbations, Math. USSR-Izv., 1987, vol. 28, no. 3, pp. 421–444.CrossRefzbMATHGoogle Scholar
  12. 12.
    Baskakov, A.G., Spectral analysis of perturbed nonquasianalytic and spectral operators, Izv. Math., 1995, vol. 45, no. 1, pp. 1–31.MathSciNetCrossRefGoogle Scholar
  13. 13.
    Baskakov, A.G., and Polyakov, D.M., The method of similar operators in the spectral analysis of the Hill operator with nonsmooth potential, Sb. Math., 2017, vol. 208, no. 1, pp. 1–43.MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Collatz, L., Eigenwertaufgaben mit technischen Anwendungen, Leipzig: Akademische Verlagsgesellschaft Geest and Portig, 1963. Translated under the title Zadachi na sobstvennye znacheniya s tekhnicheskimi prilozheniyami, Moscow: Mir, 1968.zbMATHGoogle Scholar
  15. 15.
    Polyakov, D.M., Method of similar operators in spectral analysis of a fourth-order nonself-adjoint operator, Differ. Equations, 2015, vol. 51, no. 3, pp. 421–425.MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Polyakov, D.M., Spectral analysis of a fourth-order nonselfadjoint operator with nonsmooth coefficients, Sib. Math. J., 2015, vol. 56, no. 1, pp. 138–154.MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Gohberg, I.C. and Krein, M.G., Introduction to the theory of linear nonselfadjoint operators in Hilbert space, in Transl. Math. Monogr., Vol. 18, Providence: Amer. Math. Soc., 1969.Google Scholar
  18. 18.
    Kato, T., Perturbation Theory for Linear Operators, Heidelberg: Springer-Verlag, 1966. Translated under the title Teoriya vozmushchenii lineinykh operatorov, Moscow: Mir, 1972.CrossRefzbMATHGoogle Scholar
  19. 19.
    Zygmund, A., Trigonometric Series, Cambridge: Cambridge Univ., 1959, Vol. 1. Translated under the title Trigonometricheskie ryady, Moscow: Mir, 1965.Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Northern (Arctic) Federal UniversityArkhangelskRussia
  2. 2.Southern Mathematical Institute (Branch of Vladikavkaz Scientific Center of Russian Academy of Sciences)VladikavkazRussia

Personalised recommendations